I used to take Zoloft at 200Mgs a day back when my depression was only Moderate.
It worked really well for about 3 years before it stoped working and I had to switch meds.
As for the side effects....Yea, I know what you mean and they do suck. I just reached a point where even the worst side effects were not near as bad as my depression is so it's the lesser of two evils. Now days I will suffer any side effect if a medication works to ease my tormenting depression.
thanks for the response. anyone taking zoloft? at this point i want to take an anti-depressant that works and doesn't upset my stomach. when i increased the Prozac to 40mg, my stomach objected. I can't tolerate most of the drugs even thought i take meds for my stomach to help with the pain.
Becky has a good point. I too, gained weight, although felt I was eating healthy, and exercising enough while on anti-depressant medications, plus taking Propanolol which is definitely a drug that causes weight gain. Everyone around me also felt it had to be medicine related, so I had every medication evaluated to no avail. I walked 6 miles a day and still did not lose a pound. I got disgusted with how I looked, and remembered what my doctor had said "you have to be taking in more food than you are burning". I thought, maybe he's right. I started eating every 3 hours, small amounts of good things. I started this in Jan.09, and as of today have lost 42 1/2 lbs! I know that we sometimes enjoy too much of our "comfort foods" to help us feel better, and I think this was my case. I feel good, and am never hungry. I make Saturdays my day for eating what I want, but find myself content with my usual diet. I have no cravings either, and believe it's because of the food I do consume.
I've taken Prozac in the past (and actually just went on it again). 20 mg is the starting dose. I respond very well to medications and usually need at least 40mg a day to "snap out of it" and go back down to 20 for maintenance.
How much weight are you gaining? A few pounds and then it stops? Or do you continue to gain more weight? I have a couple thoughts on weight gain.
If you are still depressed you might be stress eating or eating to relieve some of your symptoms. Weight gain or loss is a common symptom of depression. Taking more medicine could actually help you out.
I typically lose my appetite when I get depressed. There's always a correction period when I start to feel better and get my appetite back. I always gain a few pounds because I'm healthy again - not because of the medication.
Do you think it could be either one of those?
Any time an anti-depressant isn't doing it's job, you need to contact your doctor and see if a higer dosage is necessary. I have taken both of these drugs with no side effects at all. But if one is causing you stomach discomfort, you need to try one that may not have this side effect.